MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SINGLE RIKKI RETRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. SINGLE RIKKI RETRACTOR; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71934609
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery the retractor did bent rather than elevated the bone.Delay of less than 30 minutes reported.The procedure was completed using a competitor device.There was no impact to the patient.The final outcome was successfully.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned single rikki retractor confirms the device is bent.This device was manufactured in 2018.This device exhibits signs of significant wear and usage.A material analysis was conducted and we were able to verify that the product met the size requirement for thickness and width however it did not meet the hardness specifications.A complaint history review found related failures; this failure mode will be trended by post market surveillance to assess for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Probable causes that could contribute to the reported event, as reusable instruments are susceptible to damage from prolonged use and through misuse or rough handling.To avoid compromised performance or damage, it is recommended the device be inspected prior to and after each use and cleaning.Based on this investigation, corrective and preventive action is indicated to mitigate future recurrence of similar events.Should additional information be received, the complaint will be reopened.

Brand Name
SINGLE RIKKI RETRACTOR
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
smith & nephew, inc.
memphis TN 38116
Manufacturer Contact
sarah freestone
smith & nephew, inc.
memphis, TN 38116
0447940038246
MDR Report Key8670697
Report Number1020279-2019-02193
Device Sequence Number16665777
Product Code HSB
UDI-Device Identifier00885556208847
UDI-Public00885556208847
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71934609
Device Catalogue Number71934609
Device Lot Number18FM21215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2019
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 05/09/2019
Supplement Date Received by Manufacturer01/29/2020
09/28/2022
Initial Report FDA Received Date06/05/2019
Supplement Report FDA Received Date02/03/2020
09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/28/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2818-2020
Patient Sequence Number1
Patient SexUnknown